Sign in to follow this  
Followers 0
shennessy07

Paxil Causing Depression?

7 posts in this topic

Posted (edited)

Hey everybody,

First time poster here

I am going through some rough anxiety for the 2nd time in my life. The first time I was about 19 and was able to get through it with paxil and ativan (when needed). After about 6 months I was off the meds and living happy as ever

Now I am 22 and they are back, so i went to the doc and he prescirbed the same Rx's again. This time he jumped me right into 20 mg paxil daily. I was on my 4th day and woke up feel EXTREMELY depressed, I just felt like laying in bed all day and staring at the wall. The

Ativan quickly got rid of this feeling. I am not sure if I should continue taking the paxil?

I have never had much depression in my life before, only extreme anxiety and panic.

s this common for Paxil to cause depression upon anxiety patients? Should I start back at 10mg for a few days before moving up to 20m?

Thanks!

Edited by shennessy07

Share this post


Link to post
Share on other sites
You might also be interested in:

Posted

Hi shennessy07, and welcome to DF! We are glad to have you here. This is a wonderful community, filled with kind caring people. You will receive a lot of emotional support here.

I really encourage you to talk with your doctor about your worsening depression, and please only make medication adjustments under your doctor's supervision.

You can always come here to DF to talk to others who can relate, and receive emotional support.

There is a lot of good information on depression here on this forum. There is also an Anxiety Room here that you may find helpful.

Please make yourself feel at home.

Best wishes, and take care.

Share this post


Link to post
Share on other sites

Posted

Hey everybody,

First time poster here

I am going through some rough anxiety for the 2nd time in my life. The first time I was about 19 and was able to get through it with paxil and ativan (when needed). After about 6 months I was off the meds and living happy as ever

Now I am 22 and they are back, so i went to the doc and he prescirbed the same Rx's again. This time he jumped me right into 20 mg paxil daily. I was on my 4th day and woke up feel EXTREMELY depressed, I just felt like laying in bed all day and staring at the wall. The

Ativan quickly got rid of this feeling. I am not sure if I should continue taking the paxil?

I have never had much depression in my life before, only extreme anxiety and panic.

s this common for Paxil to cause depression upon anxiety patients? Should I start back at 10mg for a few days before moving up to 20m?

Thanks!

Hi shennessy07,

Welcome! I for one have had a HORRIBLE experience with Paxil. First, I had a very odd side effect...induced alcohol cravings. Now, at the time, I was an alcoholic so I don't know if that makes a difference or not. However, Paxil made me SO apathetic and depressed that I stopped caring about everything. I stopped going to work and literally didn't care. I didn't even care that all I was doing was drinking to make the depression go away. I got fired from my job AND still didn't care. I was on the absolute lowest dose as well and my body just could not handle this drug. Your body chemistry could have changed over the years and maybe that's why it is not working as well for you. I too suffer from anxiety (no depression at the time of taking Paxil UNTIL I took it, as well).

There are many different antidepressants out there (I've tried just about all of them!) and you may want to ask your doctor to try something else until you find the right one. Personally, a lot of antidepressants have caused me to become depressed when I never was in the first place. I know that some people who are bipolar cannot take ADs due to the fact it makes their symptoms worse (I was misdiagnosed for years because of this).

Good luck!

Share this post


Link to post
Share on other sites

Posted

Thanks Krispy for the response!

It's good to hear I wasn't the only one with this issue while on Paxil. I really did not like the thoughts in my head when I was on my 4th day on Paxil. I didn't take it yesterday or this morning because I couldn't bear it. The only thing that made me feel better was the prescribed Ativan but I have heard of the extreme dependency of that drug so I don't want to have to use it as a crutch. I am waiting to hear back from my Dr. to see what steps he would like to take next.

Share this post


Link to post
Share on other sites

Posted

Hi Shennessy,

Whatever happened with your Paxil experience?

Krispy

Share this post


Link to post
Share on other sites

Posted

Hey Krispy!

I actually called up my doc and he told me to go ahead cut the Paxil out. We then tried Cymbalta which gave me horrible side effects as well (dizziness, no appetite, etc.)

I am finally on my 7th day of 5 mg Lexapro and am doing fairly well. The Ativan is still helping me cope with the early stages but it seems to be working...very slowly. had some depressive thoughts but nothing extreme.

Share this post


Link to post
Share on other sites

Posted

oh i have a question about paxil im 17 years old and i currently have been taking paxil 30 mg's for 2 months the doctor put me on paxil 20 mg for 2 weeks then bumped me up to 30 mg since i started taking it first few days i felt no difference at all now i feel relief from anxiety but before my doctor prescribed me paxil he prescribed prozac but i never got to take it cuz my mom denied consent which means she didnt want me to take it cuz heard bad stuff about it i was like all anti depressants can have bad side effects. Since ive taken paxil 2 months i experience a lot of loss of emotion just like before i started taking it. And the withdrawal effects are hell compared to prozac if i ask my doctor about these concerns and ask if i can switch to prozac if its a med he said he commonly prescribes do u think he will have no problem as in seeing that a doctor before gave me prozac but i couldnt take it. if my parents agree to it do u think he will let me take prozac or what will he most likely do?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0